MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT PLATE VARIAX FIBULA, 8 HOLE / L108MM; PLATE, FIXATION, BONE

STRYKER GMBH STRAIGHT PLATE VARIAX FIBULA, 8 HOLE / L108MM; PLATE, FIXATION, BONE
Catalog Number 4020808S
Health Effect - Clinical Code No Information (3190)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the patient was undergoing orif surgery with variax fibula plate for fracture of the ulna at (b)(6) 2019.After that, the plate was broken and revision surgery was done at (b)(6) 2019.The patient had mental illness and the surgeon guessed that she hit the surgical area against the wall many times and broke it.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the returned plate is indeed broken as reported.The surfaces of the broken plate indicate a sudden sidewise movement from the patient (unknown incident).That led to the belief that the patient may have indeed caused the breakage due to an uncontrolled incident as she is mentally ill, as reported by the customer.The close up views, indicating though that the surface of the breakage is homogenous which again indicate conformity to the given specification.The returned screws are still intact and only show very minimal traces due to the removal (concomitant items).Based on investigation, the root cause was attributed to be patient related.The failure was caused by actions of the patient, based on the reported event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported that the patient was undergoing orif surgery with variax fibula plate for fracture of the ulna at 2019/jun/14.After that, the plate was broken and revision surgery was done at 2019/jun/21.The patient had mental illness and the surgeon guessed that she hit the surgical area against the wall many times and broke it.

Brand Name
STRAIGHT PLATE VARIAX FIBULA, 8 HOLE / L108MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8784647
Report Number0008031020-2019-00830
Device Sequence Number19343602
Product Code HRS
UDI-Device Identifier04546540667816
UDI-Public04546540667816
Combination Product (Y/N)N
PMA/510(K) Number
K102282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Catalogue Number4020808S
Device Lot NumberY45749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;